Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Irregular bleeding for months...


 Gracey - Tue Aug 02, 2005 3:36 pm

Hey all!

Here's my history: I'm 39 now; on 7/31/04 I had an Endometrial Ablation (EA) for prolonged bleeding. It started with spotting before my Depo Provera shot was due in 11/03, once I got the shot it usually cleared up, but this time it didn’t (I was on Depo for close to 3 years). Then I just started to bleeding anywhere from 29 - 35 days straight with cramps & clots (which I never used to have), with 2-3 days of no bleeding. I couldn't even get a pap smear done because I was bleeding all of the time. My Doctor stopped the Depo shots, thinking my cycle would get back. It didn’t, so at different times I was put on high dose Ibuprofen, BCP, and 2 levels of hormone patch, all of which failed to stop the bleeding. I had 2 Trans Vaginal Ultrasounds that found nothing. So after 6 months, my doctor performed a D&C, EA, and Tubal ligation. Pathology found nothing after surgery.

It’s now been a year, and I’m still not back to normal. I now bleed every 18 days, and have severe cramping. I’m scheduled to see my Gynecologist on 8/22/05.

Anybody have any idea what’s going with me? It’s driving me nuts!
 Dr. Tamer Fouad - Tue Jan 10, 2006 3:23 pm

User avatar Hello,

Evaluating abnormal uterine bleeding in the reproductive years requires the exclusion of pregnancy or pregnancy-related disorders, medications known to cause abnormal uterine bleeding, iatrogenic causes, obvious genital tract pathology, and systemic conditions.[1] Once all these causes are excluded it can be presumed that you have dysfunctional uterine bleeding.

You should be checked for systemic diseases such as coagulation defects or liver disease.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us